MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI SION; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI SION; PTCA GUIDE WIRE
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (b)(4).The sion guidewire, concomitant sion blue guide wire, non-asahi guiding catheter with non-asahi balloon catheter were returned for evaluation.The sion had its coil wire elongated from the proximal solder located at 280mm from the tip.Both the coil wire and the core wire were found fractured and the tip segment was missing.The sion blue was deformed into an alpha shape at approximately 5mm from the tip.No damage other than this deformation was found on the sion blue.The non-asahi balloon catheter was inserted in the non-asahi guiding catheter when those were returned.An undetermined fragment of a coil wire was observed out of the y-connector.Microscopic observation of the sion guide wire revealed that the core wire was fractured at approximately 2mm from the distal end of the inner coil wire.The core fracture end was necked, suggesting tensile stress had contributed to fracture.The fracture end of the coil wire was relatively flat, indicating that torsion generated when the coils were straightened had likely contributed to fracture.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received for this lot.Based on the investigation outcome, it was presumed that tensile stress had contributed to the reported wire fracture.The tensile stress was probably generated with attempts made to release the sion guide wire that was being stuck with the concomitant corsair pro catheter likely due to the tortuous and severely calcified lesion.When the applied tensile stress exceeded the product's design limit, it led the wire to become separated.It was concluded that this event was not attributed to product quality.Deformation found on the sion blue guide wire was likely attributed to friction generated possibly due to anatomy.Instructions for use (ifu) states: [warnings] never push, auger, withdraw, or torque a guidewire that meets the resistance.Torquing or pushing a guidewire against resistance may cause guidewire damage and/or guidewire tip separation or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any bucking of the guidewire tip.If guidewire tip prolapse is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guidewire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action; [warnings] if resistance is felt between this guide wire and the other interventional devices while operating this guide wire in the blood vessel, avoid applying excessive force.When abnormal resistance is felt, remove the entire system from the patient's body and determine the cause.Otherwise, the guide wire may break or be damaged and may cause injury to the blood vessel or leave fragments inside the vessel; and, [malfunction and adverse effects] separation of the guide wire.
 
Event or Problem Description
It was reported that two asahi guide wires sion and sion blue were used in a procedure to treat a moderately tortuous, severely calcified lesion in the rca.Both guide wires got stuck in an asahi corsair pro microcatheter.A fragment of the sion guide wire came off while in the patient.It was unable to remove the fragment so that the procedure had to stop to stent the fragment across.The procedure was resumed after successfully stenting the fragment.Final outcome of the patient was fine without adverse effect.
 
Additional Manufacturer Narrative
Asahi intecc has determined that the date recorded in block b4 "date of this report" was erroneously reported as the date the report was submitted rather than the date the initial reporter provided the information about the event to the company.Corrective action has been taken to clarify which date should be provided in the report.This supplemental report is intended only to correct the date provided in block b4 to reflect the date the initial reporter provided the information about the event to the company.

Brand Name
ASAHI SION
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, 489-0 071
JA  489-0071
MDR Report Key8933658
Report Number3003775027-2019-00144
Device Sequence Number10891017
Product Code DQX
UDI-Device Identifier04547327082624
UDI-Public(01)04547327082624(17)220228(10)190316A061
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K100578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberN/A
Device Catalogue NumberAHW14R001S
Device Lot Number190316A061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2019
Initial Date Received by Manufacturer 08/06/2019
Supplement Date Received by Manufacturer08/06/2019
Initial Report FDA Received Date08/27/2019
Supplement Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;